Sinemet


#1
Hi im Dancer, I am 57 and i have had PD for seven years. I was put on a low dose of sinemet Carbidopa and Levoodopa 62.5mgs for two weeks and i saw a vast improvement,The Neurologist then gave me a percription for Sinemet a higher dose 12.5mg/50mg to take of which i did untill 6mths down the line i started flapping about and then having anxiety attacks. I am now back on the lower dose but the anxiety attacks keep coming. This is the first time ever and i am scared. The Neurologist says it suits me and wont change anything. Can you help thanks.

#2
Hi dancer first of all welcome to the forum.

I have suffered anxiety attacks so I know how awful they can be. I was dx with pd nearly three years ago and I take Requip XL, Amantadine and Citalopram /beta blockers for the anxiety. I don't know anything about Sinemet but I do know it can take a while before the drugs start working, so maybe give it a few more days/weeks. If you don't see any improvement I would go back to the consultant/GP, I know they think they are always correct but only we know how we feel and i know from experience how debilitating anxiety can be and it can be controlled

Big C.
:smile:

#3
Do I get this right: you have been on Sinemet for a while and it did the job without too much discomfort and no anxiety? The anxiety attacks are a recent phenomenon? Could it be something totally unrelated to the Sinemet? On the other hand this could be one of its (potentially many, but generally few) side effects of course. It sounds as if the neuro does not think the latter is the case, but is he/she doing anything else about it? They did not dismiss it, I hope?

#4
I have had pd for 8 years and I was initially just on azilect 1 a day for 3 years.
Then I went onto requip 3mg 4 times a day...all ok
Later introduced to the yellow tablet 12.5/50 four times a day, I am getting a lot of stiffness/pain in my legs and I do not know if it is a natural progresion but I have now gone onto Sinamet CR twice a day and the day dose makes me feel very light headed, a if I am going to faint. Fortunately after a while it wears off. I am seeing my PD nurse next Wednesday to adjust my medication as I felt a lot better when I was just on the agonist pills such as Requip, but I had an issue with compulsive behaviour. So it all gets very confusing folks, what to dofor he best, any advice on the Sinemet route would be appreciated.I forgot to mention I also take propanolol 40mg twice a day for anxiety but hope to half that. Best of luck.

#5
Hello Bigbee,


My husband has had PD for thirty years and is still on sinemet 100/25mg which he was started on, it has kept him going very well. He had a brain operation after eleven years to stop the involuntary movements which worked very well as he hasn't had them since. The fact is that you may get side effects from both types of medication but if you have got behaviour problems I would stick with sinemet, but just get the dose right for you which does take a little time.
If you are stiff I would think you are on too lower dose, but as you are feeling a bit light headed it could be because the medication lower's the blood pressure for most people. I would get a monitor and check your B/p for a few days and then when you see the nurse she will have a good idea of the best way forwad is even if that means keeping on sinemet as least you will know why and can give yourself a little time before giving up on them.
best wishes
vivian

#6
hello Vivian . My husband has been on Sinemet Plus for 7years along with a rotigotine patch . I have fond that about 30mins after taking the Sinemet he nods off and his dribbling have become worse . he took x 3 a day so he was switchoff for most of the day / What are your thoughts on this .

I have been reducing them with consultants permission .

His is very stiff , his mobility is very poor . Dreadfful pain in his knees which obviously makes things worse .

As ypu know any outside stress makes the Parkinsons much worse .

Any tips on drooling ..

#7
Thanks Vivian,
I see my pd nurse this Wednesday and I'll take your advice too.
I had a BP monitor but I've lent it out and cant remember who.
My BP usually hovers around the 130/90 I think.
My compulsions were not as I would have liked but the requip was good otherwise.
My Driving licence is up for renewal in September (73),my GP will be fine but I worry about the PD consultant as I told him I tend to nod off alot indoors,never have whilst driving and that was my living.
I am trying to walk more and get fitter,I've become a couch potato and that's not me.Is it the pd that makes you that way?
Thanks again and good luck with the meds to the one before me.Always get advice from pd people and be certain if any side effects are probable regarding certain medicines.

#8
Hi Jonnie,

Sorry to hear of your husbands problem even though it is very common, You can get tablets for the drooling it mught be worth you asking as some people get quite sore around the mouth and chin otherwise. It is a real problem isn't it, if you cut down the sinemet you get stiffer and less mobile and I know that sometimes the doctors can't do anything about it, but I would ask him again what can be done as your husband will get more problems because of less mobility.
I hope you get on okay Bigbee do let us know how it goes.
best wishes
vivian

#9
Thank for your reply Vivian . It's such a complex illness isn't it .

I will ask about the tablets for drooling . It is very bad I kep a tissue or napkin tucked into his shirt . It doesn't happen while sleeping does it ,, probably not helped when / if the head drops forward .

We never see much of a difference if he takes them or not so although I though he was overmedicating it might be that he needs more . Can be such a puzzle .